Oklahoma, 2024

Tornadoes and Flash Flooding in Oklahoma, April 30, 2024

April 30, 2024 · NWS OUN · 58 events in 15 counties and zones

A rather nebulous upper air pattern existed across the Southern Plains on the 30th, with 30-40 knots of quasi-zonal flow at 500 mb. However, plentiful solar insolation/surface heating in the vicinity of a dryline fostered widely scattered thunderstorm development by the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$349,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A rather nebulous upper air pattern existed across the Southern Plains on the 30th, with 30-40 knots of quasi-zonal flow at 500 mb. However, plentiful solar insolation/surface heating in the vicinity of a dryline fostered widely scattered thunderstorm development by the late afternoon. Strong instability and sufficient organizing wind shear lead to a few of these storms displaying supercellular characteristics and producing reports of large hail initially, owing to steep lapse rates and weak low-level shear (among other factors already mentioned). By the mid-evening, as low-level shear and storm-scale interactions began to increase, a few tornadoes occurred across portions of south-central into southwest Oklahoma. The most significant of these was an EF-1 tornado near the community of Hollister (Tillman County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 2:02 PM CST, 43 minutes earlier.

Area forecast discussion, Apr 30, 2:02 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Tue Apr 30 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday night)
Issued at 300 PM CDT Tue Apr 30 2024

Daytime heating this afternoon will support the chance for isolated
to widely scattered thunderstorms along a diffuse dryline as
convective inhibition weakens across western Oklahoma. Effective
bulk shear will be modest (~35 knots) for supercells. The expected
hazards will be damaging wind gusts and hail; however, if any
supercell can sustain themselves into the evening, there will be a
short window of opportunity for a low tornado threat as the low-
level jet strengthens with an attendant increase in low-level
storm relative helicity. Thunderstorms should weaken with the loss
of daytime heating as convective inhibition strengthens.

Additional thunderstorms are expected to develop across Kansas in
association with a cold front, which will likely move southward into
north central Oklahoma tonight. Warm air advection associated
with a low-level jet may result in continued development in this
zone. Given the heavy rainfall they experienced with the last
event, we opted to issue a Flood Watch for north central Oklahoma.

For tomorrow, the uncertainty is on how far southwest the outflow
boundary from the morning thunderstorms will progress. This
boundary may serve as a focus for redevelopment tomorrow
afternoon. Another scenario is that convection may continue to
move to the southwest through the day and never fully dissipate.
In addition, the dryline should retreat farther to the west, into
the Texas and Oklahoma panhandles. Both of these boundaries (and
any associated intersection) will result in a chance for
thunderstorms tomorrow afternoon. Strong to severe thunderstorms
will be possible.

Tomorrow night, there is evidence that any ongoing thunderstorms
may consolidate into one or two complexes that will move across
the area.

Mahale

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 300 PM CDT Tue Apr 30 2024

There remains uncertainty on where the cold front will be
Thursday as it will depend on what happens Wednesday night. The
cold front will likely get another southward push on Thursday with
another chance of showers and thunderstorms.

The aforementioned cold front will likely lift back to the north
on Friday with persistent southwest flow into the upcoming
weekend. As a result, there will be continued periods of showers
and thunderstorms. Flooding will likely become a hazard in some
locations given the recent rainfall across the area.

Mahale

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Tue Apr 30 2024

VFR and MVFR ceilings are expected this TAF period. A frontal
boundary is expected to move into parts of northern OK overnight
which will cause winds in this area to shift towards the E and NE.
Isolated/widely scattered storms are possible late
afternoon/evening but chances too low for any particular TAF
sites. However, current thoughts are highest chances would be
SW OK/western north TX and in N OK. More widespread storms will be
possible overnight into Wednesday morning in north
central/northern OK with the boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  79  64  78 /  30  50  40  80
Hobart OK         62  82  61  81 /  20  40  50  40
Wichita Falls TX  65  82  64  83 /  50  30  60  50
Gage OK           58  87  58  79 /  20  40  40  20
Ponca City OK     61  80  65  77 /  80  50  50  90
Durant OK         65  83  65  79 /  20  30  60  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Wednesday morning
     for OKZ007-008-012-013.

TX...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...25
Hazardous weather outlook, Apr 30, 2:13 AM CST, 12 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
313 AM CDT Tue Apr 30 2024

OKZ004>048-050>052-TXZ083>090-010815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
313 AM CDT Tue Apr 30 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms are possible this
afternoon and evening across northern and western Oklahoma and
western north Texas. A few could become strong to severe with hail
up to the size of quarters and wind gusts up to 60 mph possible.

.Heavy rainfall...
Heavy rainfall could lead to localized flooding this evening and
overnight across northern Oklahoma.

.Fire Weather...
Elevated to near critical fire weather conditions are possible
over a small portion of northwest Oklahoma this afternoon due to
warm temperatures, breezy southwest winds, and low RH values as
the dryline advances across the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances increase Wednesday and Thursday with severe
weather possible both days. Thunderstorms are also possible
Friday and over the weekend.

.Heavy rainfall...
Repeated rounds of thunderstorms with heavy rainfall could lead to
localized flooding in some areas Wednesday and Thursday and again
this weekend.

.Fire Weather...
Elevated fire weather conditions are possible on Wednesday across
far northwestern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 30, 2:01 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Norman OK
301 PM CDT Tue Apr 30 2024

OKZ016-302030-
Custer OK-
301 PM CDT Tue Apr 30 2024

...A strong thunderstorm will impact portions of eastern Custer
County through 330 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arapaho, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton, Thomas, Arapaho, and Custer City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3557 9908 3581 9886 3581 9878 3568 9863
      3564 9863 3546 9894 3547 9896
TIME...MOT...LOC 2001Z 224DEG 23KT 3556 9897

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 30, 2:19 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
319 PM CDT Tue Apr 30 2024

OKZ015>017-302030-
Dewey OK-Custer OK-Blaine OK-
319 PM CDT Tue Apr 30 2024

...A strong thunderstorm will impact portions of northeastern Custer,
west central Blaine and southeastern Dewey Counties through 330 PM
CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thomas, moving northeast at 25 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomas, Oakwood, and Fay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3566 9874 3575 9890 3602 9872 3582 9844
TIME...MOT...LOC 2018Z 225DEG 23KT 3578 9873

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Apr 30, 2:35 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
335 PM CDT Tue Apr 30 2024

OKZ015>017-302100-
Dewey OK-Custer OK-Blaine OK-
335 PM CDT Tue Apr 30 2024

...A strong thunderstorm will impact portions of northeastern Custer,
west central Blaine and southeastern Dewey Counties through 400 PM
CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Fay, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomas, Oakwood, Eagle City, and Fay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 9869 3582 9885 3605 9872 3585 9846
TIME...MOT...LOC 2035Z 221DEG 15KT 3582 9874

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JT

The radar

The Vance AFB radar (KVNX), 114 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

41 hail, 10 thunderstorm wind, 5 tornado, 2 flash flood. Local standard time, as filed.

Hail, Dewey

When
April 30, 2:45 PM CST
Where
Dewey County, 0.45 mi WNW of Fay
Measured
0.75 in hail
Reported by
Public
Coordinates
35.812, -98.668

MPing report.

Hail, Dewey

When
April 30, 2:55 PM CST
Where
Dewey County, 2.45 mi N of Fay
Measured
1.25 in hail
Reported by
Public
Coordinates
35.845, -98.668

MPing report.

Hail, Greer

When
April 30, 3:19 PM CST
Where
Greer County, 0.72 mi E of Granite
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.958, -99.368

Relayed through Spotter Network.

Hail, Kiowa

When
April 30, 3:22 PM CST
Where
Kiowa County, 4.66 mi WSW of Lone Wolf
Measured
1 in hail
Reported by
Public
Coordinates
34.963, -99.325

Hail, Kiowa

When
April 30, 3:23 PM CST
Where
Kiowa County, 4.8 mi WSW of Lone Wolf
Measured
1.25 in hail
Reported by
Public
Coordinates
34.966, -99.330

MPing report.

Hail, Kiowa

When
April 30, 3:27 PM CST
Where
Kiowa County, 4.66 mi WSW of Lone Wolf
Measured
1.5 in hail
Reported by
Public
Coordinates
34.963, -99.325

Hail, Greer

When
April 30, 3:35 PM CST
Where
Greer County, 5.22 mi N of Granite
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
35.035, -99.378

Relayed image. Time is radar estimated.

Hail, Major

When
April 30, 3:35 PM CST
Where
Major County, Ringwood
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.380, -98.250

Hail, Garfield

When
April 30, 4:11 PM CST
Where
Garfield County, Kremlin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.550, -97.830

Relayed image.

Hail, Blaine

When
April 30, 4:19 PM CST
Where
Blaine County, 5.37 mi SSW of Eagle City
Measured
1.75 in hail
Reported by
Public
Coordinates
35.856, -98.619

MPing report.

Hail, Washita

When
April 30, 4:21 PM CST
Where
Washita County, 0.17 mi ENE of Cordell
Measured
1 in hail
Reported by
Public
Coordinates
35.291, -98.987

MPing report.

Hail, Custer

When
April 30, 4:24 PM CST
Where
Custer County, 6.82 mi N of Weatherford
Measured
1 in hail
Reported by
Public
Coordinates
35.628, -98.687

MPing report.

Hail, Washita

When
April 30, 4:25 PM CST
Where
Washita County, 1.93 mi S of Cordell
Measured
1.75 in hail
Reported by
Public
Coordinates
35.262, -98.993

MPing report.

Hail, Custer

When
April 30, 4:28 PM CST
Where
Custer County, 0.58 mi S of Thomas
Measured
0.75 in hail
Reported by
Public
Coordinates
35.742, -98.749

MPing report.

Hail, Kiowa

When
April 30, 4:29 PM CST
Where
Kiowa County, 0.38 mi ESE of Hobart
Measured
0.75 in hail
Reported by
Public
Coordinates
35.027, -99.094

MPing report.

Hail, Washita

When
April 30, 4:31 PM CST
Where
Washita County, 2.05 mi SSW of Cordell
Measured
2.5 in hail
Reported by
Public
Coordinates
35.262, -99.003

MPing report.

Tornado, Washita

When
April 30, 4:32 PM CST to 4:39 PM CST
Where
Washita County, 0.97 mi S of Cordell to 1.6 mi NNE of Cordell
Rating
EF1
Path length
2.53 mi
Path width
200 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.276, -98.990

The Cordell Tornado developed about a mile south of Cordell along County Road E1200 just west of US Highway 183. A couple of metal buildings were damaged along E1200 Road along with trees and power lines. Debris from these buildings were found about 300 yards north. The tornado moved north and northeast into Cordell near US-183 and Caddo Street and moving across the southern and eastern portions of Cordell causing roof damage for dozens of homes and a few businesses. The tornado dissipated soon after moving through a neighborhood on the northeast edge of Cordell.

Hail, Washita

When
April 30, 4:40 PM CST
Where
Washita County, 4.99 mi W of Cloud Chief
Measured
3.5 in hail
Reported by
Trained Spotter
Coordinates
35.239, -98.927

Social media image with ruler measurement.

Hail, Washita

When
April 30, 4:44 PM CST
Where
Washita County, 4.14 mi WSW of Cloud Chief
Measured
3 in hail
Reported by
Broadcast Media
Coordinates
35.218, -98.902

Hail, Blaine

When
April 30, 4:45 PM CST
Where
Blaine County, 5.52 mi S of Eagle City
Measured
3.73 in hail
Reported by
Trained Spotter
Coordinates
35.850, -98.588

Digital caliper measurement. Time is radar estimated.

Hail, Blaine

When
April 30, 4:45 PM CST
Where
Blaine County, 4.13 mi S of Eagle City
Measured
4.4 in hail
Reported by
Trained Spotter
Coordinates
35.870, -98.587

Digital caliper measurement. Time is radar estimated.

Hail, Kiowa

When
April 30, 4:48 PM CST
Where
Kiowa County, 0.38 mi ESE of Hobart
Measured
1.25 in hail
Reported by
Public
Coordinates
35.027, -99.094

MPing report.

Hail, Tillman

When
April 30, 6:19 PM CST
Where
Tillman County, Manitou
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.510, -98.980

Relayed by emergency management.

Tornado, Tillman

When
April 30, 6:25 PM CST to 6:39 PM CST
Where
Tillman County, 4 mi ESE of Tipton to 2 mi E of Tipton
Rating
EFU
Path length
2.4 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
34.478, -99.075

A storm chaser reported a tornado east-southeast of Tipton. No damage is known to have occurred. Based on the storm chaser report and radar data, the tornado is estimated to have moved northwest from approximately 4 miles east-southeast of Tipton to approximately 2 miles east of Tipton.

Tornado, Kiowa

When
April 30, 6:35 PM CST
Where
Kiowa County, 3 mi SSE of Cooperton
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
34.830, -98.850

A number of storm spotters and storm chasers observed a tornado estimated to be 3 miles south-southeast of Cooperton. With the location of the tornado relative to the storm, this tornado appeared to have been a landspout-type tornado. No damage was observed, but the rotation of the winds of the tornado were observed to be weak.

Hail, Kiowa

When
April 30, 6:58 PM CST
Where
Kiowa County, 8 mi NE of Cooperton
Measured
1.9 in hail
Reported by
Trained Spotter
Coordinates
34.952, -98.770

Phone call report.

Hail, Tillman

When
April 30, 7:05 PM CST
Where
Tillman County, 1.83 mi NW of Frederick
Measured
0.75 in hail
Reported by
Public
Coordinates
34.407, -99.045

MPing report.

Hail, Tillman

When
April 30, 7:06 PM CST
Where
Tillman County, 0.62 mi ESE of Frederick
Measured
0.75 in hail
Reported by
Public
Coordinates
34.387, -99.010

MPing report.

Hail, Tillman

When
April 30, 7:08 PM CST
Where
Tillman County, 1.09 mi NE of Frederick
Measured
1 in hail
Reported by
Public
Coordinates
34.401, -99.007

MPing report.

Hail, Tillman

When
April 30, 7:08 PM CST
Where
Tillman County, 1.44 mi W of Frederick
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.392, -99.045

Hail, Tillman

When
April 30, 7:08 PM CST
Where
Tillman County, Frederick
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
34.390, -99.020

Relayed image along with multiple additional confirmations.

Hail, Tillman

When
April 30, 7:20 PM CST
Where
Tillman County, Frederick
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.390, -99.020

Social media image. Multiple additional confirmations nearby in time/space.

Hail, Tillman

When
April 30, 7:22 PM CST
Where
Tillman County, 2.45 mi W of Frederick
Measured
1 in hail
Reported by
Public
Coordinates
34.391, -99.063

MPing report.

Thunderstorm Wind, Grant

When
April 30, 7:30 PM CST
Where
Grant County, 0.21 mi NW of Medford
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.813, -97.732

Social media image showing a power pole snapped. Relayed by broadcast media. Time is radar estimated.

Thunderstorm Wind, Grant

When
April 30, 7:35 PM CST
Where
Grant County, 1.49 mi SW of Medford
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.792, -97.746

Medford (MEDF) Mesonet observation.

Hail, Comanche

When
April 30, 7:37 PM CST
Where
Comanche County, 0.89 mi NE of Elgin
Measured
0.75 in hail
Reported by
Public
Coordinates
34.788, -98.278

MPing report.

Hail, Jackson

When
April 30, 7:45 PM CST
Where
Jackson County, 2.65 mi SE of Blair
Measured
1.75 in hail
Reported by
Public
Coordinates
34.751, -99.300

MPing report.

Hail, Tillman

When
April 30, 7:56 PM CST
Where
Tillman County, Manitou
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.510, -98.980

Hail, Comanche

When
April 30, 8:07 PM CST
Where
Comanche County, 2.49 mi N of Lake Ellsworth Dam
Measured
0.75 in hail
Reported by
Public
Coordinates
34.826, -98.375

MPing report.

Hail, Kay

When
April 30, 8:28 PM CST
Where
Kay County, 2.79 mi WSW of Kildare
Measured
1.25 in hail
Reported by
Public
Coordinates
36.797, -97.098

MPing report. Based on radar evidence, hailfall likely occurred prior (2020-2025 LST) to report time.

Thunderstorm Wind, Tillman

When
April 30, 8:30 PM CST
Where
Tillman County, 1.08 mi NW of Frederick Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.360, -98.995

Sections of the roof of an airport hangar peeled back by thunderstorm wind. Time is radar estimated.

Tornado, Tillman

When
April 30, 8:32 PM CST to 9:12 PM CST
Where
Tillman County, 2.65 mi NE of Hollister to 4.89 mi NE of Hollister
Rating
EF1
Path length
6.4 mi
Path width
1,200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.362, -98.832

This tornado was first observed by a storm chaser at 932 pm CDT and likely formed near County Road E1830 just east of County Road N2320. Over the next 40 minutes, the tornado meandered slowly eastward along E1830 Road then turned northeast reaching near N2360 Road and E1820 Road. The tornado then turned and moved west-northwest along EW1820 Road finally dissipating near N2340 Road. The tornado occurred in a very rural area of Tillman County, although two farm homes were damaged near the easternmost point of the tornado path. A few barns were also damaged, otherwise the damage was primarily to trees and a few power poles.

Although the damage is rated as EF1, velocity data from the nearby KFDR radar gives strong indication that the tornado may have been much stronger than observed damage would indicate. The maximum observed rotational velocity from KFDR reached 114 knots.

Thunderstorm Wind, Tillman

When
April 30, 8:33 PM CST
Where
Tillman County, 0.42 mi SSW of Frederick Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
34.344, -98.983

Frederick Municipal Airport (KFDR) observation.

Thunderstorm Wind, Tillman

When
April 30, 8:35 PM CST
Where
Tillman County, 0.59 mi N of Hollister
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.348, -98.871

Five power poles blown down near the intersection of East County Road 1840 and Oklahoma State Highway 54. Relayed by emergency management. Time is radar estimated.

Hail, Tillman

When
April 30, 8:39 PM CST
Where
Tillman County, 3.51 mi NE of Frederick Arpt
Measured
1 in hail
Reported by
Public
Coordinates
34.392, -98.945

MPing report.

Hail, Kay

When
April 30, 8:45 PM CST
Where
Kay County, 5.75 mi SW of Kaw City
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
36.709, -96.942

Social media report.

Thunderstorm Wind, Tillman

When
April 30, 9:00 PM CST
Where
Tillman County, 0.9 mi N of Loveland
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.313, -98.767

Thunderstorm wind damage to fences and trees, along with portions of a barn roof removed. Time is radar estimated.

Flash Flood, Comanche

When
April 30, 9:00 PM CST to 11:59 PM CST
Where
Comanche County, 0.74 mi NW of Cache to 0.65 mi ENE of Cache
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.638, -98.639

Multiple law enforcement and emergency management confirmations of roadway flooding in and around the community of Cache. Event time is approximate.

Hail, Tillman

When
April 30, 9:15 PM CST
Where
Tillman County, Manitou
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.510, -98.980

Tornado, Tillman

When
April 30, 9:18 PM CST to 9:32 PM CST
Where
Tillman County, 2.13 mi SSE of Loveland to 2.62 mi WNW of Grandfield
Rating
EF1
Path length
2.15 mi
Path width
200 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
34.274, -98.750

A strong anticyclonic tornado developed between Loveland and Grandfield near the intersection of county roads E1890 and N2370 Roads. Trees were snapped near the beginning of the path, but no other damage was observed or accessible in this very rural area of Tillman County and the remainder of the path is estimated from differences in NDVI satellite imagery. As with the tornado northeast of Hollister, velocity data from nearby KFDR radar indicates that this tornado was likely stronger than the observed damage indicates with the rotational velocity observed from KFDR up to 71 knots.

Hail, Tillman

When
April 30, 9:32 PM CST
Where
Tillman County, 3.6 mi N of Hollister
Measured
1 in hail
Reported by
Public
Coordinates
34.392, -98.864

MPing report.

Hail, Kay

When
April 30, 9:34 PM CST
Where
Kay County, 3.3 mi W of White Eagle
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
36.605, -97.139

Social media report. Hail size increased from golf ball to baseball size at this location between 2134-2138 LST.

Hail, Tillman

When
April 30, 9:41 PM CST
Where
Tillman County, 3.96 mi NNW of Hollister
Measured
1 in hail
Reported by
Public
Coordinates
34.392, -98.899

MPing report.

Thunderstorm Wind, Tillman

When
April 30, 9:45 PM CST
Where
Tillman County, 3.12 mi WNW of Grandfield
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.239, -98.743

Grandfield (GRA2) Mesonet observation.

Flash Flood, Tillman

When
April 30, 9:45 PM CST to 11:59 PM CST
Where
Tillman County, 6.74 mi NE of Loveland to 5.29 mi NE of Loveland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.377, -98.697

Roadway flooding along Oklahoma State Highway 5, near the Tillman and Cotton County line. Relayed by emergency management. Event time is approximate.

Thunderstorm Wind, Cotton

When
April 30, 10:05 PM CST
Where
Cotton County, 0.57 mi SE of Randlett
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
34.174, -98.453

Power poles blown down near the intersection of U.S. Highways 70 and 277. Relayed by emergency management. Time is radar estimated.

Thunderstorm Wind, Tillman

When
April 30, 10:10 PM CST
Where
Tillman County, 3.12 mi WNW of Grandfield
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.239, -98.743

Grandfield (GRA2) Mesonet observation.

Thunderstorm Wind, Jefferson

When
April 30, 11:00 PM CST
Where
Jefferson County, 0.95 mi N of Ringling
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.194, -97.588

Ringling (RING) Mesonet observation.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyThe tornado archive for Oklahoma, 2024Warnings in Oklahoma, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1174143, 1174145, 1174150, 1174152, 1174153, 1174154, 1174156, 1174158, 1174159, 1174161, 1174162, 1174163, 1174164, 1174165, 1174167, 1174168, 1173848, 1175894, 1174169, 1174170, 1174171, 1174173, 1174175, 1173849, 1173850, 1174177, 1174178, 1174179, 1174180, 1174182, 1174183, 1174184, 1174454, 1175891, 1174455, 1174456, 1174457, 1174459, 1174460, 1174462, and more.